MAUDE Adverse Event Report: OSCOR INC. UNIPOLAR 6MM LEAD ADAPTER; PACEMAKER LEAD ADAPTOR

OSCOR INC. UNIPOLAR 6MM LEAD ADAPTER; PACEMAKER LEAD ADAPTOR
Model Number C/IS-10 SS2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adaptor was explanted due to an infection.It will not be returned for analysis as it was disposed of, therefore a root cause could not be determined.The investigation will focus on the potential for this failure mode and a review of product documentation.Oscor's sterility and lal tests show that the product levels are within specifications.No allegation our device failed to meet its performance specifications or caused or contributed to the infection.Proof of sterilization is on file.Infection is a recognized clinical event referenced in the device's labeling and/or reported in the medical literature.The device history records and the complaint files of the device model were reviewed.The event will be re-evaluated if additional information becomes available.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity or new failure mode.Oscor will continue to monitor this event type.Per qa inspection procedure: all products must meet pre-determined specifications in each step of the inspection procedure including crimp, laser weld, inner coil to connector pin and inner pu tubing positioning, physical / mechanical inspection includes length measurements, insertion/ withdrawal force test on is-1 connector, pull test when applicable, dimensional and connector measurements.Applicable electrical.Cosmetic and documentation reviews are completed.Instructions for use, lead adaptors are indicated for connecting the existing pacing lead(s) to a compatible pacemaker header cavity.Lead extensions are indicated for extending the existing pacing lead(s) to a compatible pacemaker header cavity.Cautions: device is supplied sterile.Do not use if package has been previously opened or damaged.Prior to use, read all package inserts, warnings, precautions, and instructions.Failure to do so may result in severe patient injury or death.Procedure must be performed by trained medical personnel well versed in anatomical landmarks, safe technique, and potential complications.The device is designed for single use only.Do not resterilize or reuse.Do not alter the device in any way.No adverse effects known.Possible complications: infection.As with the introduction of any foreign object into the body, an infection might result.Removal of the device may be required.Intermittent or continuous loss of pacing and sensing may be caused by the device's poor connection, or disconnection, or damage.Do not get medical adhesive in the connector pins.The adapted/extended lead will not accept a stylet.Product awareness the adaptors are implanted in the extremely hostile environment of the human body.Because the adaptors are very small in diameter and must be very flexible, it inevitably reduces their potential performance and longevity.Adaptors may fail to function for a variety of causes, including medical complications, body rejection phenomenon, allergic reaction, fibrotic tissue problem, or a failure of adaptor by damage, fracture, or by breach of their insulation.Despite of all due care in design, component quality, manufacture and testing prior to sale, adaptors may be damaged by improper handling, use, placement or other intervening facts.
 
Event or Problem Description
This adapter was explanted (b)(6) 2017 due to infection.

Brand Name
UNIPOLAR 6MM LEAD ADAPTER
Common Device Name
PACEMAKER LEAD ADAPTOR
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6964520
Report Number1035166-2017-00090
Device Sequence Number1142572
Product Code DTD
UDI-Device Identifier00885672102739
UDI-Public00885672102739
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K925168
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2019
Device Model NumberC/IS-10 SS2
Device Catalogue NumberC/IS-10 SS2
Device Lot NumberC1-12691
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR